Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 61, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2002, 6:31 PM CDT for Holt County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2002, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 7, 2002, 7:30 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:50 PM CDT | Hail 0.75 | Ewing, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -514 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072331 SVRLBF NEC089-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 628 PM CDT FRI JUN 7 2002 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 730 PM CDT... * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 11 MILES WEST OF EWING...OR ABOUT 19 MILES SOUTH OF ONEILL...MOVING EAST AT 20 MPH. ANOTHER POSSIBLY SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ONEILL AND WAS ALSO MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF EWING AROUND 640 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4244 9921 4210 9921 4209 9831 4252 9833
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:37 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 7, 2:37 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT FRI JUN 7 2002 EXPECT SEVERE WEATHER DEVELOPMENT LATE THIS AFTN THROUGH 06Z SATURDAY WITH HEAVY RAIN AFTERWARDS IN THE NERN ZONES. COMBINATION OF SPEED SHEAR...MOISTURE...SFC FRONT AND VARIOUS DERIVED SEVERE WEATHER INDICATORS SUGGEST A TORNADO COULD FORM WITHIN 50 MILES OF SOUTHERN ROCK OR BROWN COUNTY LATE THIS AFTN OR EARLY THIS EVENING. SEVERE WEATHER PATTERN SLOWLY EVOLVES INTO A HEAVY RAIN EVENT IN NORTHEAST ZONES OVERNIGHT. ELSEWHERE...700MB CAP...NEAR 13C AT 17Z LBF SOUNDING VERY CLOSE TO MODEL. CAP IS EXPECTED TO INCREASE TO 15C BY 00Z. THIS WOULD LIMIT STORM DEVELOPMENT ACROSS SW NEB TO ISOLD-SCT COVERAGE WITH DAYTIME HEATING DICTATING STORM LIFE CYCLE. HAIL AND WIND DAMAGE THE MAIN THREATS. BEYOND...700 MB CAP INCREASES TO 16C SAT AND CONTS STRONG THRU SUN. LARGE SCALE TROF AND ATTENDANT DRYLINE/DRY SLOT PUSH THRU FCST AREA SUN NIGHT. WENT WITH 20 POP. COUPLED JET OF YESTERDAYS AVN IS NOW OVER SRN CANADA SO POP IS MAINLY FOR DRY LINE BULGE. MON-FRI...AVN HAS BACK PEDDLED ON CAA. A DRY FCST. TEMPS ABOUT 10F BELOW NORMAL. .LBF...NONE. CDC
In the hours before
Local storm report, Jun 7, 5:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
510 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM 4 SE TAYLOR NE .75 IN HAIL
06/07/02 LOUP
0510 PM 3 NW BURWELL NE .75 IN HAIL
06/07/02 GARFIELD
IZZILocal storm report, Jun 7, 5:15 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
515 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0514 PM 17 S AINSWORTH NE .75 IN HAIL
06/07/02 BROWN
IZZILocal storm report, Jun 7, 5:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
535 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM 14 SW ATKINSON NE 1.00 IN HAIL
06/07/02 HOLT
0534 PM 12 N BURWELL NE .75 IN HAIL
06/07/02 GARFIELD
IZZILocal storm report, Jun 7, 5:51 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
551 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 3 S CHAMBERS NE 1.75 IN HAIL
06/07/02 HOLT
IZZILocal storm report, Jun 7, 6:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
609 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 PM 1 SE BURWELL NE .75 IN HAIL
06/07/02 GARFIELD
IZZILocal storm report, Jun 7, 6:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
622 PM CDT FRI JUN 7 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 16 NNE ROSE NE .75 IN HAIL
06/07/02 ROCK
0500 PM 13 S STUART NE .75 IN HAIL
06/07/02 HOLT
MPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 51 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 58 min |
| Jun 7, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 56 min |
| Jun 7, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 51 min |
| Jun 7, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 29 min |
| Jun 7, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 7, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 45 min |
| Jun 7, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.